Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Opium addiction. Feeling guilty of taking xanax. What to do?

I had an addiction to opiates taking up to 5 to 7 30 mg per day. I went away to detox and have been clean for 6 months.I have also nit drank a alcohol for 6 years and attend. aa meetings every day. The problem os I m feeling guilty about taking xanax which I have been taking for 20 years. It is doctor prescribed and I do not abuse it. My son is just very mad at me for taking them (he sa former opiate addict. Any advice?
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  219
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

It is really appreciable that you quit opium and alcohol. Now you are taking Xanax daily for 20 years. Xanax is a benzodiazepine drug and it is usually not prescribed for long periods of time. It has abuse potential. If you want to quit it then you should have enough motivation for that. Sudden stopping of medicine is not advised because of risk of serious seizures. I will advise you to visit a Psychiatrist for detoxification of xanax. You can gradually taper the doses of xanax (Lorazepam) over 4-8 weeks if you don't want to visit a rehab center. Start with decreasing dose by 25% per week and then at about 4-6 weeks start taking it on alternate days and then stop at 6 weeks.
Be ready to face anxiety, restlessness, insomnia, tiredness during initial stages but these will improve with time.

Dr. Seikhoo Bishnoi
Answered: Fri, 22 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor